Mirapex withdrawl

Anyone considering going on mirapex I would advise a strong NO. After ramping up in dose for close to 20 years I find I am going nuts trying to get off of it. My doctor has me on a neurontin based med called Horizant ER. It seems to be helping the RLS but depresssion due to the lack of dopamine is becoming unbearable. I find myself in a constant state of dread except I don't know what I'm dreading. I have a lump in my throat and in my stomach it feels like there is a giant rock. I cry at the drop of a hat and can't stop sobbing. I have unexplained bouts of anger and my dog is avoiding me and won't wag her tail. Who could blame her. I keep eating and eating and am dreadfully overweight. I hate myself.

2 Replies

  • I am sorry you are having such a hard time, but I haven't heard of Mirapex and wonder why you are not on one of the better known meds. Maybe there is a history to that or you have other problems which make the particular med necessary?

    Either way do go back to see your GP and if he is not helpful then see another one. You really need to be weaning off meds very slowly, gradually, and if that happens then you should not have such drastic effects even though you might feel worse. If that isn't feasible because your depression is too bad then I would have thought your GP would advise you to stop all meds for a fortnight after which time you might be able to switch to a more suitable one.

    Do talk it through with the medics as there should be no need to feel so very bad.


  • Mirapex is used in the treatment for Parkinsons disease.

You may also like...